Article Text

other Versions

PDF
Bilateral pallidal and medial temporal lobe ischaemic lesions after opioid overdose
  1. Adolfo Ramirez-Zamora1,
  2. Hami Ramani1,
  3. Gaetano Pastena2
  1. 1MC- 70 Department of Neurology, Albany Medical Center, Albany, New York, USA
  2. 2MC- 70 Department of Radiology, Albany Medical Center, Albany, New York, USA
  1. Correspondence to Dr Adolfo Ramirez-Zamora, MC- 70 Department of Neurology, Albany Medical Center, 47 New Scotland Ave, Albany, NY 12208, USA; Ramirea{at}mail.amc.edu

Statistics from Altmetric.com

Case presentation

A patient with a medical history significant for longstanding lower back pain on chronic narcotics for pain control was admitted to our hospital due to altered content of consciousness after a suicide attempt at home. The patient ingested high doses of oxycodone and contacted emergency services immediately. Patient developed mild altered sensorium and confusion without loss of consciousness, cardiac or respiratory arrest following drug-overdose. Comprehensive laboratory investigations were negative except for the presence of opioids in urine and serum along with trace cannabinoids. No other toxic exposures were documented. Brain MRI scan obtained within the first 24 h after the event showed symmetric areas of restricted …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.